Folded continued fractions

A. J. van der Poorten*, J. Shallit

*Corresponding author for this work

Research output: Contribution to journalArticle

37 Citations (Scopus)

Abstract

We exhibit uncountably many binary decimals together with their explicit continued fraction expansions. These expansions require only the partial quotients 1 or 2. The pattern of valleys and ridges in a sheet of paper repeatedly folded in half plays a critical role in our construction.

Original languageEnglish
Pages (from-to)237-250
Number of pages14
JournalJournal of Number Theory
Volume40
Issue number2
DOIs
Publication statusPublished - 1992

Fingerprint Dive into the research topics of 'Folded continued fractions'. Together they form a unique fingerprint.

Cite this